Naloxone Kits

Save Some
Naloxone.

Naloxone

NARCAN™ Nasal Spray is for emergency use outside of a hospital to reverse opioid overdose.

NARCAN™ Nasal Spray can be administered by a bystander before emergency medical assistance arrives, but it is not intended to be a substitute for professional medical care.

Emergency medical assistance (calling 911) should be requested immediately when an opioid overdose is suspected, before administering naloxone.

Important: For use in the nose only. Do not remove or test the NARCAN™ Nasal Spray until ready to use.

Instructions for Use: Opioid Overdose Response

1

Identify Opioid Overdose & Call for Emergency Medical Help

Illustration checking individual for signs of overdose

Check for signs of an opioid overdose:

  • Person DOES NOT wake up after you shout, shake their shoulders, or firmly rub the middle of their chest
  • Breathing is very slow, irregular or has stopped
  • Center part of the eye is very small, like a pinpoint

Call 911 or ask someone to call for you.

Lay the person on their back.

2

Give NARCAN™ Nasal Spray

Illustration opening naloxone from packaging

Remove device from packaging.

Do not test the device. There is only one dose per device.

Tilt the person’s head back and provide support under their neck with your hand.

Hold the device with your thumb on the bottom of the plunger. Put your first and middle fingers on either side of the nozzle.

Illustration administering dose

Gently insert the tip of the nozzle into one nostril. Your fingers should be right up against the nose. If giving to a child, make sure the nozzle seals the nostril.

Press the plunger firmly with your thumb to give the dose.

Remove the device from the nostril.

3

Watch and Support

Illustration: monitoring individual

Move the person on their side (recovery position) Watch them closely.

Give a second dose after 2 to 3 minutes if the person has not woken up or their breathing is not improved. Switch nostrils with each dose.

You can give a dose every 2 to 3 minutes, if more are available and are needed.

Perform CPR if you know how until emergency medical help arrives, if it is needed.

Good Sam: What You Should Know.

Get help FAST if someone is overdosing! Call 911.

The 911 Good Samaritan Law (called “Good Sam”) protects you from drug possession charges if you call 911 or seek medical help for yourself or someone else who is overdosing.

Good Sam Cannot

Good Sam Can

Protect you from being charged with drug trafficking, distribution, or possession with intent to distribute

Protect you from being charged with possession of drugs if you are trying to get medical help for yourself or someone else who is overdosing

Protect you from arrest for outstanding warrants

Protect you from being charged with possession of drugs if you carry and administer naloxone (NARCAN®)

Naloxone wears off. A person who has overdosed may experience symptoms again. Seek emergency care.